Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Started methylprednisolone dosepak. Developed headache and purple/red rash on inner thigh. Side effects?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
I have started methylprednisolone dosepak 4mg to treat the pain in my big toe joint which the ER doctor feels after an extra is gout. I started today and have taken 4 tablets and will take 2 more at bedtime. I have developed a slight headache which I addressed with 2 extra strength tylenol. I noticed that I have developed a purple/red rash on my inner thigh. Could this be a side effect of the med?
Posted Tue, 22 Oct 2013 in Medicines and Side Effects
Answered by Dr. Pavan Kumar Gupta 1 hour later
Brief answer...Looks likely to be due to methyl prednisolone.
Detailed answer...
Thanks for the query.
This small purple rash appears to be the purpuric spots.
These spots can be due to various causes but since these spots appeared just after you started using the steroids,it is quite likely to be due to the use of methyl prednisolone.
Other causes could be the concurrent use of any other blood thinners like aspirin,clopidegrol or anti coagulants like warfarin.
Just wait and watch and if you find that these spots are increasing in size and number,then consult your doctor.
I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor